MAUDE Adverse Event Report: LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE

LAKE REGION MEDICAL SAFARI2¿; WIRE, GUIDE
Model Number H74939406XS0
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiac Perforation (2513)
Date of Event 01/01/2026
Type of Reportable Event Death
Additional Manufacturer Narrative
This report is being submitted based on the information available from a medsun report.The device involved in this event was not returned for evaluation; therefore, no visual or physical examination could be performed.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing and packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the safari2 instructions for use (ifu), warnings include avoiding advancement of the guidewire against resistance, ensuring catheter positioning prior to ventricular access, and maintaining the guidewire curve constrained within a catheter during insertion and withdrawal.The ifu provides detailed instructions regarding proper guidewire handling, advancement under fluoroscopic guidance, position confirmation, and withdrawal technique.As indicated in the device instructions for use warnings: monitor the wire position throughout the procedure for proper placement or curve and distal tip.When advancing or removing the guidewire, always use fluoroscopic guidance with radiographic equipment that provides high-resolution images.Never position the guidewire blindly, as this may result in misplacement, dissection, or perforation.Never advance the guidewire against the resistance without first determining the reason for resistance under fluoroscopy.Excessive force against resistance may result in damage to the catheter or vessel/organ.Care should be taken when advancing the guidewire after device deployment.The wire should only be introduced into or withdrawn from the ventricle through a catheter already positioned into the ventricle.The curve of the safari2 guidewire should be constrained within a catheter during insertion into or withdrawal from the body or treatment site.The safari2 guidewire is manufactured with a double curve; attempts to modify may alter its performance.Alterations to curve may lead to complications including perforation or dissection, mitral valve regurgitation, pericardial effusion, cardiac tamponade, cardiac arrest and guidewire replacement.As indicated in the device instructions for use: ensure a catheter is appropriately placed in the ventricle or other intended treatment area.Carefully remove the safari2 guidewire, from the hoop by grasping the proximal end of the j-straightener separating the straightener from the hoop.After inspection of the safari2 guidewire, advance the j-straightener over the distal section of the safari2 wire to straighten the curve.Insert the safari2 guidewire into the hub of the catheter with the aid of the j- straightener.Carefully advance the distal tip of the safari2 guidewire into the lumen of the catheter.Remove the safari2 guidewire j- straightener by withdrawing it over the length of the safari2 guidewire.Advanced the safari2 guidewire through the catheter under fluoroscopic guidance.Confirm safari2 guidewire curve position to assure safari2 guidewire placement and stability.Maintain wire position while tracking or advancing a catheter or device over the wire.To remove the guidewire from the treatment area: a catheter must be advanced into the treatment area over the safari2 guidewire prior to withdrawing the wire.The safari2 guidewire is pulled back completely into the catheter.The safari2 guidewire may then be withdrawn from the catheter.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided, it appears that clinical and/or procedural factors have contributed to the event.Cardiac perforation, tamponade, and death are known potential adverse events and are listed in the safari2 ifu.We reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.The sections left blank or unknown on this form could not be completed due to missing information.Attempts were made to obtain additional details; however, no further information was provided at the time of reporting.The exact event date and date of death were not provided by the reporter; only the month and year (january 2026) were reported.The date of event and date of death were entered as (b)(6) 2026 as an estimate for reporting purposes.Should additional information be received, a follow-up medwatch report will be submitted.Although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected because the system requires a value in h6(g).
 
Event or Problem Description
Per medsun report (b)(4): the right femoral artery sheath was exchanged for a 18 french sheath.Through this sheath, the aortic valve was crossed and simultaneous pressures were obtained from the left ventricle and the aortic root.During the deployment of the stiff wire in the left ventricle it was noted with the patient's blood pressure dropped suddenly and left ventricular rupture with pericardial tamponade was diagnosed.It is currently unknown if this was an issue with the product or a user error.It is currently believed that the wire was defective.What was the original intended procedure?: tavr transcatheter aortic valve replacement].

Brand Name
SAFARI2¿
Common Device Name
WIRE, GUIDE
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer Contact
sharon seifert
340 lake hazeltine drive
chaska, MN 55318
9526418518
MDR Report Key24790744
Report Number2126666-2026-00022
Device Sequence Number21335051
Product Code DQX
UDI-Device Identifier08714729887621
UDI-Public(01)08714729887621(17)280922(10)10094811
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K151244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberH74939406XS0
Device Catalogue NumberH74939406XS0
Device Lot Number10094811
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2026
Initial Report FDA Received Date04/06/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient SexFemale